Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys,

I'm about one month post Tane - was on low dose for 8 months. No breakouts since month 2 on Tane. Very smooth, clear skin on Tane (though light red marks on my chin from acne left behind). Oil is returning a bit now at almost one month post. No breakouts, which is cool. I'm nervous though my skin isn't gonna stay clear and soft.... Using Finacea in the a.m. and at night Lumeris Pyratine 6 lotion (new lotion very similar but better than Kinerase). SkinMedica cleanser morning and night. I have sensitive skin (mild Rosacea also) and can't tolerate strong acid type products. Will my t-zone oilness come back like it did pre-Tane? Any other advice or suggestions?

Thanks much!

Yvette

Share this post


Link to post
Share on other sites

I'm one year post tane. I was pretty oily before tane. Some oil has returned, but not close to what I was before.

Oil can be a good thing...keeps skin moisturized and prevents you from aging too fast. One thing I am thankful for regarding my oily days is that at 40 years old, I'm often told I look a lot younger.

Share this post


Link to post
Share on other sites

Hey ScoobyDoo,

Thanks for your positives. Yeah, I don't mind some of the oil returning, just hope my skin stays pretty clear and smooth. :razz:

Take care.

Share this post


Link to post
Share on other sites

Hi, I just finished and 8 month course too and I am worried about the same thing. This was my second course as about 6 months after my last course, after my skins oils came back slowly, my skin started breaking out a bit and progressively got worse until I had systs again so I went back for another course.

I am worried about the same thing happening again though the derm said it may not. She advises to use a gentle cleanser (last time I used Garnier Clean feel as iit has fruit acids in it for a little exfoliation), and an oil-free moisturiser with SPF but not to moisturise my T-zone which is my problem oily area. Also to use oil-free foundation.

I'm not sure if I should use the same cleanser as I did before seeing as I had problems in the end. So far I am just using the sme one I used while on Roaccutane which is QV, as it is cheap and gentle but it is for dry skin so as my oil returns Isuppose I will have to change though to what I don't know. Last time I still moisturised my T-zone with oil-free moisturiser until I noticed that I was too oily and starting to break out, as I presumed that I still needed it after the Roaccutane. This time I stopped moisturising my T-zone straight after taking my last tablet as I figure I will just let my skin find it's own equilibrium. I haven't been overly dry so it's OK.

I used to get hormonal cysts too so I don't know if I will be able to minimize them, we will see.

i would love to know what products you use and if it works for you to keep the breakouts away. Good luck

Share this post


Link to post
Share on other sites

The key word you used was "low dose". My derm said that when you do it you need to DO IT!!!! He said all this low dose nonsense is why oily skin and acne come back. He said it doesn't matter if you have mild or severe, you must reach your cumalitive(sp?) dose to get rid of it. Not saying there isn't a chance it would come back, but he literally said that low dose is a "waist of money".

Share this post


Link to post
Share on other sites

Being on a low dose doesn't mean you won't reach cumulative - you just take it for longer.

Share this post


Link to post
Share on other sites

Yeah you still reach your cumulative dose but you take it for longer, like instead of 6 months you take it for 8 months or whatever. From what I have read, whether you take a higher dose or a lower dose doesn't really influence when or if your oil returns, it is very individual.

Share this post


Link to post
Share on other sites
The key word you used was "low dose". My derm said that when you do it you need to DO IT!!!! He said all this low dose nonsense is why oily skin and acne come back. He said it doesn't matter if you have mild or severe, you must reach your cumalitive(sp?) dose to get rid of it. Not saying there isn't a chance it would come back, but he literally said that low dose is a "waist of money".

Share this post


Link to post
Share on other sites
The key word you used was "low dose". My derm said that when you do it you need to DO IT!!!! He said all this low dose nonsense is why oily skin and acne come back. He said it doesn't matter if you have mild or severe, you must reach your cumalitive(sp?) dose to get rid of it. Not saying there isn't a chance it would come back, but he literally said that low dose is a "waist of money".

Thats exactly what my derm said but I think he's wrong. People have had success with low doses, plus its alot safer.

And btw, your oil is mostly likely always going to return to a certain extent, but your oil glands apparently will never grow back into their original size.

Share this post


Link to post
Share on other sites

I am three year post tane....and its getting worse again......I get most of my acne on my jawline and some on the cheek.........well My oil return after two year of post tane.....so if I were u......u should try retin A or Clindaymin to stay cllear

Share this post


Link to post
Share on other sites

It's all completely individual, just because some screen says their acne and oiliness came back does not mean yours will. The only thing you can really base it on, is if your siblings was on Accutane or something like that, and if their acne came back. If you don't have that option to go off, you'll just have to wait and see

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×